• Previous Article
    Diffusion modeling of tumor-CD4$ ^+ $-cytokine interactions with treatments: asymptotic behavior and stationary patterns
  • DCDS-B Home
  • This Issue
  • Next Article
    Synthetic nonlinear second-order oscillators on Riemannian manifolds and their numerical simulation
March  2022, 27(3): 1263-1284. doi: 10.3934/dcdsb.2021089

Bifurcation in the almost periodic $ 2 $D Ricker map

1. 

Department of Mathematics, California State University Bakersfield, Bakersfield, CA 93311-1022, USA

2. 

Department of Mathematics, University of Southern California, Los Angeles, CA 90089-2532, USA

* Corresponding author: Brian Ryals

Received  August 2020 Revised  January 2021 Published  March 2022 Early access  March 2021

Fund Project: RJS is supported by a University of Southern California, Dornsife School of Letters Arts and Sciences Faculty Development Grant, 12-1855-0032

This paper studies bifurcations in the coupled $ 2 $ dimensional almost periodic Ricker map. We establish criteria for stability of an almost periodic solution in terms of the Lyapunov exponents of a corresponding dynamical system and use them to find a bifurcation function. We find that if the almost periodic coefficients of all the maps are identical, then the bifurcation function is the same as the one obtained in the one dimensional case treated earlier, and that this result holds in $ N $ dimension under modest coupling constraints. In the general two-dimensional case, we compute the Lyapunov exponents numerically and use them to examine the stability and bifurcations of the almost periodic solutions.

Citation: Brian Ryals, Robert J. Sacker. Bifurcation in the almost periodic $ 2 $D Ricker map. Discrete and Continuous Dynamical Systems - B, 2022, 27 (3) : 1263-1284. doi: 10.3934/dcdsb.2021089
References:
[1]

A. AvilaJ. SantamariaM. Viana and A. Wilkinson, Cocycles over partially hyperbolic maps, Asterisque, 358 (2013), 1-12. 

[2]

E. C. BalreiraS. Elaydi and R. Luis, Local stability implies global stability for the planar Ricker competition model, Discrete Contin. Dyn. Syst. Ser. B, 19 (2014), 323-351.  doi: 10.3934/dcdsb.2014.19.323.

[3]

H. Bohr, Almost Periodic Functions, Chelsea Publishing Company, New York, N. Y., 1947.

[4] J. W. S. Cassel, An Introduction to Diophantine Approximation, Cambridge Tracts in Mathematics and Mathematical Physics, No. 45. Cambridge University Press, New York, 1957. 
[5]

K. Chandrasekharan, Introduction to Analytic Number Theory, Number 148 in Die Grundlehren der matematishen Wissenshaft in Einzeldarstellung. Springer Verlag, New York, 1968.

[6]

J.-P. Eckmann and D. Ruelle, Ergodic theory of chaos and strange attractors, Reviews of Modern Physics, 57 (1985), 617-656.  doi: 10.1103/RevModPhys.57.617.

[7]

S. Elaydi, An Introduction to Difference Equations, Undergraduate Texts in Mathematics. Springer, New York, USA, third edition, 2005.

[8]

S. Elaydi and R. J. Sacker, Basin of attraction of periodic orbits of maps on the real line, J Difference Eq and Appl, 10 (2004), 881-888.  doi: 10.1080/10236190410001731443.

[9]

S. Gershgorin, Uber die Abgrenzung der Eigenwerte einer Matrix, Bull. Acad. Sci. USSR. Classe des sci. math., 6 (1931), 749-754. 

[10]

M. Keykobad, Positive solutions of positive linear systems, Lin. Alg. and its Appl., 64 (1985), 133-140.  doi: 10.1016/0024-3795(85)90271-X.

[11]

R. LuisS. Elaydi and an d H. Oliveira, Stability of a ricker-type competition model and the competitive exclusion principle, J. of Biological Dynamics, 5 (2011), 636-660.  doi: 10.1080/17513758.2011.581764.

[12]

V. I. Oseledec, A multiplicative ergodic theorem. Lyapunov characteristic numbers for dynamical systems, Trans. Moscow Math Soc., 19 (1968), 197-231. 

[13]

W. E. Ricker, Stock and recruitment, J. Fisheries Research Board of Canada, 11 (1954), 559-623.  doi: 10.1139/f54-039.

[14]

B. Ryals, Dynamics of the Degenerate 2D Ricker Equation, Math. Methods Appl. Sci., 42 (2019), 553-566.  doi: 10.1002/mma.5360.

[15]

B. Ryals, A sufficient condition for stability using slopes of isoclines in planar mappings, J. Difference Eq. and Appl., 26 (2020), 370-383.  doi: 10.1080/10236198.2020.1737034.

[16]

B. Ryals and R. J. Sacker, Global stability in the 2-D Ricker equation, J Difference Eq and Appl, 21 (2015), 1068-1081.  doi: 10.1080/10236198.2015.1065825.

[17]

B. Ryals and R. J. Sacker, Global stability in the 2D Ricker equation revisited, Discrete and Continuous Dynam. Syst.-B, 22 (2017), 585-604.  doi: 10.3934/dcdsb.2017028.

[18]

R. J. Sacker, A Note on periodic Ricker maps, J. Difference Eq. & Appl., 13 (2007), 89-92.  doi: 10.1080/10236190601008752.

[19]

R. J. Sacker, Bifurcation in the almost periodic Ricker map, J. Difference Eq. and Appl., 25 (2019), 599-618.  doi: 10.1080/10236198.2019.1604696.

[20]

R. J. Sacker and G. R. Sell, Almost periodicity, Ricker map, Beverton-Holt map and others, a general method, J Difference Eq and Appl, 23 (2017), 1286-1297.  doi: 10.1080/10236198.2017.1320397.

[21]

R. J. Sacker and G. R. Sell, Corrigendum, J. Difference Eq. Appl., 24 (2018), 164. doi: 10.1080/10236198.2017.1379183.

[22]

A. Wilkinson, What are Lyapunov exponents, and why are they interesting?, Bull. Amer. Math. Soc., 54 (2017), 79-105.  doi: 10.1090/bull/1552.

[23]

L. -S. Young, Mathematical theory of Lyapunov exponents, J. Phys. A: Mathematical and Theoretical, 46 (2013), 254001, 17pp. doi: 10.1088/1751-8113/46/25/254001.

show all references

References:
[1]

A. AvilaJ. SantamariaM. Viana and A. Wilkinson, Cocycles over partially hyperbolic maps, Asterisque, 358 (2013), 1-12. 

[2]

E. C. BalreiraS. Elaydi and R. Luis, Local stability implies global stability for the planar Ricker competition model, Discrete Contin. Dyn. Syst. Ser. B, 19 (2014), 323-351.  doi: 10.3934/dcdsb.2014.19.323.

[3]

H. Bohr, Almost Periodic Functions, Chelsea Publishing Company, New York, N. Y., 1947.

[4] J. W. S. Cassel, An Introduction to Diophantine Approximation, Cambridge Tracts in Mathematics and Mathematical Physics, No. 45. Cambridge University Press, New York, 1957. 
[5]

K. Chandrasekharan, Introduction to Analytic Number Theory, Number 148 in Die Grundlehren der matematishen Wissenshaft in Einzeldarstellung. Springer Verlag, New York, 1968.

[6]

J.-P. Eckmann and D. Ruelle, Ergodic theory of chaos and strange attractors, Reviews of Modern Physics, 57 (1985), 617-656.  doi: 10.1103/RevModPhys.57.617.

[7]

S. Elaydi, An Introduction to Difference Equations, Undergraduate Texts in Mathematics. Springer, New York, USA, third edition, 2005.

[8]

S. Elaydi and R. J. Sacker, Basin of attraction of periodic orbits of maps on the real line, J Difference Eq and Appl, 10 (2004), 881-888.  doi: 10.1080/10236190410001731443.

[9]

S. Gershgorin, Uber die Abgrenzung der Eigenwerte einer Matrix, Bull. Acad. Sci. USSR. Classe des sci. math., 6 (1931), 749-754. 

[10]

M. Keykobad, Positive solutions of positive linear systems, Lin. Alg. and its Appl., 64 (1985), 133-140.  doi: 10.1016/0024-3795(85)90271-X.

[11]

R. LuisS. Elaydi and an d H. Oliveira, Stability of a ricker-type competition model and the competitive exclusion principle, J. of Biological Dynamics, 5 (2011), 636-660.  doi: 10.1080/17513758.2011.581764.

[12]

V. I. Oseledec, A multiplicative ergodic theorem. Lyapunov characteristic numbers for dynamical systems, Trans. Moscow Math Soc., 19 (1968), 197-231. 

[13]

W. E. Ricker, Stock and recruitment, J. Fisheries Research Board of Canada, 11 (1954), 559-623.  doi: 10.1139/f54-039.

[14]

B. Ryals, Dynamics of the Degenerate 2D Ricker Equation, Math. Methods Appl. Sci., 42 (2019), 553-566.  doi: 10.1002/mma.5360.

[15]

B. Ryals, A sufficient condition for stability using slopes of isoclines in planar mappings, J. Difference Eq. and Appl., 26 (2020), 370-383.  doi: 10.1080/10236198.2020.1737034.

[16]

B. Ryals and R. J. Sacker, Global stability in the 2-D Ricker equation, J Difference Eq and Appl, 21 (2015), 1068-1081.  doi: 10.1080/10236198.2015.1065825.

[17]

B. Ryals and R. J. Sacker, Global stability in the 2D Ricker equation revisited, Discrete and Continuous Dynam. Syst.-B, 22 (2017), 585-604.  doi: 10.3934/dcdsb.2017028.

[18]

R. J. Sacker, A Note on periodic Ricker maps, J. Difference Eq. & Appl., 13 (2007), 89-92.  doi: 10.1080/10236190601008752.

[19]

R. J. Sacker, Bifurcation in the almost periodic Ricker map, J. Difference Eq. and Appl., 25 (2019), 599-618.  doi: 10.1080/10236198.2019.1604696.

[20]

R. J. Sacker and G. R. Sell, Almost periodicity, Ricker map, Beverton-Holt map and others, a general method, J Difference Eq and Appl, 23 (2017), 1286-1297.  doi: 10.1080/10236198.2017.1320397.

[21]

R. J. Sacker and G. R. Sell, Corrigendum, J. Difference Eq. Appl., 24 (2018), 164. doi: 10.1080/10236198.2017.1379183.

[22]

A. Wilkinson, What are Lyapunov exponents, and why are they interesting?, Bull. Amer. Math. Soc., 54 (2017), 79-105.  doi: 10.1090/bull/1552.

[23]

L. -S. Young, Mathematical theory of Lyapunov exponents, J. Phys. A: Mathematical and Theoretical, 46 (2013), 254001, 17pp. doi: 10.1088/1751-8113/46/25/254001.

Figure 1.  The stability region of the coexistence fixed point of equation (4) is shown in the $ p $-$ q $ plane for the coupling values $ a = 0.5 $ and $ b = 0.7 $. The geometry is similar for all $ ab < 1 $, with the stability region bounded by two straight lines and a piece of a hyperbola
Figure 2.  Plot of the Bifurcation Equation $ B(\gamma,\gamma,b) = 0 $. A bifurcation takes place as the parameter pair $ (b,\log{\gamma}) $ crosses from the stability region ($ B<0 $) to the instability region ($ B>0 $)
Figure 3.  Plots of the values of the two Lyapunov Exponents $ \chi_1 $ (left plot) and $ \chi_2 $ (right plot) as functions of the parameter $ 0\leq b \leq 0.99 $. Values used were $ \gamma_{01} = e^{1.2} $, $ \gamma_{02} = e^{1.6} $, $ a_{12} = 0.6 $, $ a_{21} = 0.8 $, $ G_1(\theta) = \sin(2\pi \theta) $, $ G_2(\theta) = \sin(2\pi\theta)\cos(2\pi\theta) $, and $ \omega = \frac{e^{\pi}}{25}\approx 0.8984 $. Both are decreasing functions with respect to $ b $. The $ b $ values used were $ 0.01m $ for $ m = 0, 1, \cdots 99 $
Figure 4.  The border of the stability region for an almost periodic solution is shown for the values $ b = 0 $, $ b = 0.2 $, $ b = 0.4 $, and $ b = 0.6 $, in a neighborhood of $ (e^2,e^2) $. Here the $ x $-axis is $ \log(\gamma_{01}) $ and the $ y $-axis is $ \log(\gamma_{02}) $. The curves are ordered from bottom left to top right in order of increasing $ b $, so that the stability region is growing with $ b $. Values used were $ a_{12} = 0.5 $, $ a_{21} = 0.7 $, $ G_1(\theta) = \sin(2\pi \theta) $, $ G_2(\theta) = \sin(2\pi\theta)\cos(2\pi\theta) $, and $ \omega = \frac{e^{\pi}}{25}\approx 0.8984 $
Figure 5.  The top left image shows the long-term dynamics of $ (x_1(t),x_2(t),\gamma_1(t)) $ for $ b = 0.4 $, while the top right shows the long-term dynamics of $ (x_1(t),x_2(t),\gamma_2(t)) $ for the same value of $ b $. The bottom row uses $ b = 0.2 $ instead where the AP solution is unstable. Values used were $ a_{12} = 0.5 $, $ a_{21} = 0.7 $ and the almost periodic sequences are $ G_1(\theta_k) = \sin(2\pi \theta_k) $, $ G_2(\theta_k) = \sin(2\pi\theta_k)\cos(2\pi\theta_k) $ where $ \theta_k = \theta+k\omega $ with $ \omega = \frac{e^{\pi}}{25}\approx 0.8984 $
[1]

Anatoli F. Ivanov. On global dynamics in a multi-dimensional discrete map. Conference Publications, 2015, 2015 (special) : 652-659. doi: 10.3934/proc.2015.0652

[2]

Noriaki Yamazaki. Almost periodicity of solutions to free boundary problems. Conference Publications, 2001, 2001 (Special) : 386-397. doi: 10.3934/proc.2001.2001.386

[3]

Hunseok Kang. Dynamics of local map of a discrete Brusselator model: eventually trapping regions and strange attractors. Discrete and Continuous Dynamical Systems, 2008, 20 (4) : 939-959. doi: 10.3934/dcds.2008.20.939

[4]

Yi Yang, Robert J. Sacker. Periodic unimodal Allee maps, the semigroup property and the $\lambda$-Ricker map with Allee effect. Discrete and Continuous Dynamical Systems - B, 2014, 19 (2) : 589-606. doi: 10.3934/dcdsb.2014.19.589

[5]

Wacław Marzantowicz, Justyna Signerska. Firing map of an almost periodic input function. Conference Publications, 2011, 2011 (Special) : 1032-1041. doi: 10.3934/proc.2011.2011.1032

[6]

Brian Ryals, Robert J. Sacker. Global stability in the 2D Ricker equation revisited. Discrete and Continuous Dynamical Systems - B, 2017, 22 (2) : 585-604. doi: 10.3934/dcdsb.2017028

[7]

Denis Volk. Almost every interval translation map of three intervals is finite type. Discrete and Continuous Dynamical Systems, 2014, 34 (5) : 2307-2314. doi: 10.3934/dcds.2014.34.2307

[8]

Carlos Lizama, Luz Roncal. Hölder-Lebesgue regularity and almost periodicity for semidiscrete equations with a fractional Laplacian. Discrete and Continuous Dynamical Systems, 2018, 38 (3) : 1365-1403. doi: 10.3934/dcds.2018056

[9]

Chuangxia Huang, Hua Zhang, Lihong Huang. Almost periodicity analysis for a delayed Nicholson's blowflies model with nonlinear density-dependent mortality term. Communications on Pure and Applied Analysis, 2019, 18 (6) : 3337-3349. doi: 10.3934/cpaa.2019150

[10]

Chuangxia Huang, Hedi Yang, Jinde Cao. Weighted pseudo almost periodicity of multi-proportional delayed shunting inhibitory cellular neural networks with D operator. Discrete and Continuous Dynamical Systems - S, 2021, 14 (4) : 1259-1272. doi: 10.3934/dcdss.2020372

[11]

Álvaro Castañeda, Gonzalo Robledo. Almost reducibility of linear difference systems from a spectral point of view. Communications on Pure and Applied Analysis, 2017, 16 (6) : 1977-1988. doi: 10.3934/cpaa.2017097

[12]

Álvaro Castañeda, Gonzalo Robledo. Dichotomy spectrum and almost topological conjugacy on nonautonomus unbounded difference systems. Discrete and Continuous Dynamical Systems, 2018, 38 (5) : 2287-2304. doi: 10.3934/dcds.2018094

[13]

Yoshihiro Hamaya. Stability properties and existence of almost periodic solutions of volterra difference equations. Conference Publications, 2009, 2009 (Special) : 315-321. doi: 10.3934/proc.2009.2009.315

[14]

Büşra Özden, Oǧuz Yayla. Partial direct product difference sets and almost quaternary sequences. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021010

[15]

Denis Pennequin. Existence of almost periodic solutions of discrete time equations. Discrete and Continuous Dynamical Systems, 2001, 7 (1) : 51-60. doi: 10.3934/dcds.2001.7.51

[16]

Ming Zhao, Cuiping Li, Jinliang Wang, Zhaosheng Feng. Bifurcation analysis of the three-dimensional Hénon map. Discrete and Continuous Dynamical Systems - S, 2017, 10 (3) : 625-645. doi: 10.3934/dcdss.2017031

[17]

Bixiang Wang. Stochastic bifurcation of pathwise random almost periodic and almost automorphic solutions for random dynamical systems. Discrete and Continuous Dynamical Systems, 2015, 35 (8) : 3745-3769. doi: 10.3934/dcds.2015.35.3745

[18]

Yuri N. Fedorov, Dmitry V. Zenkov. Dynamics of the discrete Chaplygin sleigh. Conference Publications, 2005, 2005 (Special) : 258-267. doi: 10.3934/proc.2005.2005.258

[19]

David Iglesias-Ponte, Juan Carlos Marrero, David Martín de Diego, Edith Padrón. Discrete dynamics in implicit form. Discrete and Continuous Dynamical Systems, 2013, 33 (3) : 1117-1135. doi: 10.3934/dcds.2013.33.1117

[20]

Yueh-Cheng Kuo, Huey-Er Lin, Shih-Feng Shieh. Asymptotic dynamics of hermitian Riccati difference equations. Discrete and Continuous Dynamical Systems - B, 2021, 26 (4) : 2037-2053. doi: 10.3934/dcdsb.2020365

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (302)
  • HTML views (479)
  • Cited by (0)

Other articles
by authors

[Back to Top]